Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at May 3, 1999, 11:05 AM MDT for Weld County, Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 1999, 11:05 AM MDT (17:05 UTC)
- Expired
- May 3, 1999, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDEN 031705
FFWDEN
COC123-040000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MDT MON MAY 3 1999
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR A POTENTIAL DAM FAILURE IN...
CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 6 PM MDT
* AT 1043 AM MDT...EMERGENCY MANAGERS IN WELD COUNTY REPORTED A FOOT
OF WATER WAS FLOWING OVER THE TOP OF THE DAM OVER A PRIVATE LAKE ON
CROW CREEK AT THE INTERSECTION OF COUNTY ROADS 96 AND 77...WHICH IS
3 MILES NORTH OF BRIGGSDALE. THE POTENTIAL EXISTS FOR THE DAM TO
FAIL WITHIN THE NEXT TWO HOURS...WHICH WILL CAUSE FLOODING ALONG
CROW CREEK WEST OF BRIGGSDALE.
WATER LEVELS ON CROW CREEK UPSTREAM FROM THE DAM CONTINUE TO
RISE...SO EVEN MORE WATER WILL FILL INTO THE LAKE FURTHER STRESSING
THE DAM. WELD COUNTY OFFICIALS FEEL THE DAM BREAK IS IMMINENT.
PEOPLE DOWNSTREAM FROM THE DAM ALONG THE CROW CREEK SHOULD BE
PREPARED FOR FLOODING. TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
TAKE IMMEDIATE ACTION BY MONITORING LOCAL RADIO OR TELEVISION AND
FOLLOWING INSTRUCTIONS FOR ANY REQUIRED EVACUATION AS OUTLINED BY
LOCAL EMERGENCY OFFICIALS.
LESZCYNSKI
LAT...LON 4075 10423 4067 10418 4047 10429 4033 10439
4036 10453 4067 10440 4075 10438 4077 10431What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:45 AM MDT, 7 hours 20 minutes earlier.
Area forecast discussion, May 3, 3:45 AM MDT, 7 hours 20 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
345 AM MDT MON MAY 3 1999
...SHORT TERM DISCOURSE...
MUST BE SPRINGTIME IN COLORADO. MDLS CONTINUE TO DIG NEGATIVELY
TILTED PAC NW TROF INTO CNTRL RCKYS THRU TUES. MOISTURE BEGINS
TO SPRD INTO AREA TDA IN ADV OF PAC CDFNT XPCTD THRU DEN ARND 00Z.
INCRSG WNDS ALF WILL DRIVE MSTR AGNST N CNTRL MTNS AND PRODUCE SUM
GUD SNW AMTS. OROGRAPHIC SNW MDL GAVE UP TO 19 INCHES OF SNW OVR
18 HR PRD FM NOON TDA TIL DAWN TUES MRNG. THIS DOES NOT ACCOUNT FOR
ASSOC DYNAMICS AND THRT OF CONVECTION. HWVR WILL GO WITH LESSER
SNW AMTS IN 8 TO 14 INCH RANGE. LESSER AMTS OF SNW XPCTD MTN VLYS
DUE TO MELTING THIS AFTN. WILL MENTION ONLY 3 TO 6 INCHES THERE.
STG DWNSLP SW WNDS IN AND NR FOOTHILLS TDA WITH S TO SW WNDS OVR
PLAINS. CHINOOK BCMS A BORA TNGT AFT PASSAGE OF CDFNT. HI WND
MDL GAVE GUSTS TO 46 KTS AT FCL ARND MIDNGT SO WNDS SHUD RMN BLO
HI WND CRITERIA. IN SPITE OF HIGH NGM POPS AT DEN TDA WILL GO WITH
ONLY A FEW SHWRS AND TSTMS LATE AS NGM FCST UPR AIR SOUNDING GAVE NO
CAPE LATE THIS AFTN. WILL CUT SHWRS AND TSTMS FM TDA FCST FRTHR E
ON PLAINS. IN SPITE OF CLDNS TDA FVRD WRMR AVIATION MOS TEMP GDNC
OVR COOLER NGM AT DEN DUE TO DWNSLP FLO AND WRM OVRNGT TEMPS THIS
MRNG.
WILL EXTEND FLOOD WARNING FOR SOUTH PLATTE RIVER THRU TDA IN WELD
COUNTY. THE GAGE AT KERSEY JUST E OF GREELEY REMAINS MORE THAN HALF
A FOOT ABV FLOOD STAGE BUT CONTINUES TO LOWER. FLOOD WARNING
REMAINS IN EFFECT FOR TDA AND TNGT IN MORGAN COUNTY WHERE GAGE AT
WELDONA CONTS TO RISE.
GARD
...LONG TERM DISCOURSE...
LITTLE CHANGE TO PREVIOUS FCST. MDLS BRING OPEN TROF ACRS CO
TDY/TNGT. TROF/ CAA AND UPSLP WILL BRING SNOW AND WINDS TO MTNS
TNGT...DECRG TO SNW SHWRS TUE. HILITES WILL BE NEEDED...SEE SHORT
TERM DISCUSSION FOR DETAILS.
IN EAST SHWRS/ TSTMS THIS EVNG WILL GIVE WAY TO BRISK NWLY FLOW
LATER TNGT. ON TUE WITH THERMAL TROF ALF...ENUF INSTABILITY FOR A
FEW SHWRS.
ONLY CHANGE TO EXTDD WAS TO MENTION CHANCE OF SHWRS WED. ERN CO
WILL BE ON BACKSIDE OF PLAINS UPR LOW...AND OPEN TO SHRTWV TROFS IN
NW FLOW.
GLANCY
.DEN...FLOOD WARNING TODAY...ZONE 43.
...FLOOD WARNING TODAY AND TONIGHT...ZONE 44.
...WINTER STORM WARNING THIS AFTERNOON AND TONIGHT...ZNS 33..34.The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:45 AM MDT | Flash Flood Warning | BOU | Morgan, Weld | 75 min |
| May 3, 3:55 PM MDT | Flash Flood Warning | BOU | Morgan | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.